Alert archive / Tennessee / Severe Thunderstorm Warnings in 2014

Severe Thunderstorm Warning 109, NWS Nashville, TN

July 14, 2014Lewis County, Perry County, Wayne County, Tennessee

NWS Nashville, TN issued this severe thunderstorm warning at Jul 14, 2014, 4:34 PM CDT for Lewis County, Perry County, Wayne County, Tennessee. It was in force for 41 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jul 14, 2014, 4:34 PM CDT (21:34 UTC)
Expired
Jul 14, 2014, 5:15 PM CDT
In force
41 min
Issued by
NWS Nashville, TN
Area
Storm-based polygon

Counties Lewis County, TN, Perry County, TN, Wayne County, TN

The radar

The Nashville radar (KOHX), 135 km from the middle of the area, began a volume at 21:35 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jul 14, 1:22 PM CDTSevere Thunderstorm WatchSPC7 hr

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 12:00Z, 9.6 hours before the alert went out and 124 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 12:00Z on 2014-07-14Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1315 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 12:00Z on 2014-07-14The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 100 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1315 J/kg
Mixed-layer CIN
-30 J/kg
Mixed-layer LCL
887 m above ground
0-6 km bulk shear
28 kt
0-1 km storm-relative helicity
100 m²/s²
0-3 km storm-relative helicity
66 m²/s²
Significant tornado parameter
0.4
Supercell composite
2.2

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Nashville, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 14, 3:14 PM CDT, 1 hour 20 minutes earlier.

Area forecast discussion, Jul 14, 3:14 PM CDT, 1 hour 20 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NASHVILLE TN
314 PM CDT MON JUL 14 2014

.DISCUSSION...

STORMS ORGANIZING AS WE SPEAK JUST W OF THE TN RIVER/N OF I-40.
STORMS ARE DVLPNG IN AXIS OF 3000+ J/KG CAPE AND VERY HIGH (2+
INCH) PWAT AIR. WIND SHEAR IS RELATIVELY WEAK...20-25 KT 0-6KM BULK
SHEAR...BUT SUFFICIENT FOR STORM ORGANIZATION GIVEN THE
INSTABILITY AND ALREADY DVLPNG COLD POOL BEHIND ONGOING STORMS.
SVR THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 8 PM WITH DAMAGING
WINDS THE MAIN THREAT. LOCALIZED FLASH FLOOD POTENTIAL CONTINUES
AS WELL GIVEN SLOW MOVEMENT OF STORMS AND VERY HIGH ATMOSPHERIC
MSTR CONTENT.

SVR POTENTIAL SHOULD BACK OFF AFTER MIDNIGHT BUT STORM CHANCES
WILL CONTINUE AS THE ACTUAL FRONT MOVES THRU. FRONT SHOULD CLEAR
NASHVILLE BEFORE 12Z AND OUR FAR SE COUNTIES BY 18Z AT THE LATEST.
WL CARRY LOW POPS UNTIL THE FRONT PASSES...THEN A COUPLE DRY AND
PLEASANT DAYS ARE IN STORE AS AN UNSEASONABLY COOL AIRMASS BUILDS
IN. HIGHS WILL STRUGGLE TO REACH 80S AT MOST LOCATIONS TUE AND WED
WITH LOW HUMIDITY.

ISENTROPIC LIFT BEGINS LATE THU AND INTENSIFIES INTO FRIDAY AS
MSTR SURGES BACK INTO THE COOL AIRMASS IN PLACE. ALL MODELS
SUGGEST WIDESPREAD PCPN WILL OCCUR AND HV RAISED POPS INTO THE
LIKELY CATEGORY TO ACCOUNT. DEEPEST MSTR EXITS ON SATURDAY BUT
ENOUGH MSTR WILL HANG AROUND TO KEEP LOW POPS GOING THROUGH THE
WEEKEND. IN FACT THE GENERAL PATTERN....NW FLOW ALOFT AND/OR BROAD
WEAKNESS IN THE MID LVL RIDGE...WILL SUPPORT STORM CHANCES THRU
THE EXTENDED AND BEYOND

&&

.PRELIMINARY POINT TEMPS/POPS...
NASHVILLE      70  80  58  81 /  80  20  10  05
CLARKSVILLE    65  78  55  79 /  80  10  05  05
CROSSVILLE     66  76  54  76 /  80  60  10  10
COLUMBIA       70  82  58  82 /  80  30  10  05
LAWRENCEBURG   70  83  58  82 /  80  30  10  05
WAVERLY        66  79  55  80 /  80  10  05  05

&&

.OHX WATCHES/WARNINGS/ADVISORIES...
NONE.

&&

JOHNSTONE
Hazardous weather outlook, Jul 14, 2:15 PM CDT, 2 hours 19 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NASHVILLE TN
215 PM CDT MON JUL 14 2014

TNZ005>011-023>034-056>066-075-077>080-093>095-151915-
STEWART-MONTGOMERY-ROBERTSON-SUMNER-MACON-CLAY-PICKETT-HOUSTON-
HUMPHREYS-DICKSON-CHEATHAM-DAVIDSON-WILSON-TROUSDALE-SMITH-
JACKSON-PUTNAM-OVERTON-FENTRESS-PERRY-HICKMAN-LEWIS-WILLIAMSON-
MAURY-MARSHALL-RUTHERFORD-CANNON-DE KALB-WHITE-CUMBERLAND-BEDFORD-
COFFEE-WARREN-GRUNDY-VAN BUREN-WAYNE-LAWRENCE-GILES-
215 PM CDT MON JUL 14 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR MIDDLE TENNESSEE.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS AND LOCALLY HEAVY
RAINFALL ACROSS ALL OF MIDDLE TENNESSEE THIS AFTERNOON AND
TONIGHT.

NUMEROUS SHOWERS AND THUNDERSTORMS WILL MOVE ACROSS THE MID STATE
THIS AFTERNOON AND EVENING. SOME STORMS MAY BE STRONG TO SEVERE...
WITH DAMAGING WINDS POSSIBLE. HEAVY RAINFALL IS ALSO POSSIBLE.
LOCALIZED AMOUNTS OF 2-4 INCHES MAY OCCUR WHERE SLOW MOVING
THUNDERSTORMS REPEATEDLY MOVE OVER THE SAME AREAS.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER CALL TO ACTION STATEMENT...

REPORTS FROM TRAINED WEATHER SPOTTERS MAY BE NEEDED.

SPOTTER THUNDERSTORM REPORTING CRITERIA...
TORNADO
FUNNEL CLOUD
FLOODING
HAIL >= 1/2 INCH
WINDS > 50 MPH (MEASURED)
STRUCTURAL DAMAGE
TREES OR POWER LINES DOWN

07

In the hours before

Special weather statement, Jul 14, 3:38 PM CDT, 56 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
338 PM CDT MON JUL 14 2014

TNZ056-142130-
PERRY-
338 PM CDT MON JUL 14 2014

...SIGNIFICANT WEATHER ADVISORY FOR PERRY COUNTY...

AT 335 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
A STRONG THUNDERSTORM NEAR PARSONS...MOVING EAST AT 30 MPH.

SOME LOCATIONS IN THE PATH INCLUDE MOUSETAIL LANDING STATE PARK AND
LOBELVILLE.

WINDS 40 TO 50 MPH ARE EXPECTED WITH THIS STORM.

LAT...LON 3576 8799 3584 8797 3584 8791 3580 8786
      3584 8782 3583 8772 3573 8773 3571 8771
      3570 8774 3566 8774 3563 8768 3560 8766
      3560 8803 3568 8802 3572 8804

27
Special weather statement, Jul 14, 3:58 PM CDT, 36 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
358 PM CDT MON JUL 14 2014

TNZ024-142130-
HUMPHREYS-
358 PM CDT MON JUL 14 2014

...SIGNIFICANT WEATHER ADVISORY FOR HUMPHREYS COUNTY...

AT 356 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
A STRONG THUNDERSTORM 10 MILES SOUTH OF NEW JOHNSONVILLE...MOVING
EAST AT 40 MPH.

SOME LOCATIONS IN THE PATH INCLUDE HURRICANE MILLS.

WINDS 40 TO 50 MPH ARE EXPECTED WITH THIS STORM.

LAT...LON 3596 8802 3603 8755 3599 8753 3597 8753
      3595 8756 3595 8760 3593 8764 3591 8770
      3584 8772 3584 8782 3580 8786 3584 8791
      3584 8796 3593 8793 3595 8802

27
Special weather statement, Jul 14, 4:16 PM CDT, 18 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
416 PM CDT MON JUL 14 2014

TNZ026-027-057-059-060-142200-
CHEATHAM-DAVIDSON-HICKMAN-MAURY-WILLIAMSON-
416 PM CDT MON JUL 14 2014

...SIGNIFICANT WEATHER ADVISORY FOR CHEATHAM...DAVIDSON...HICKMAN...
MAURY AND WILLIAMSON COUNTIES...

AT 416 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 11 MILES NORTH OF
WHITE BLUFF TO KINGSTON SPRINGS TO 11 MILES EAST OF CENTERVILLE...
MOVING EAST AT 50 MPH.

SOME LOCATIONS IN THE PATH INCLUDE PRIMM SPRINGS...KINGSTON
SPRINGS...FAIRVIEW...PEGRAM...NATCHEZ TRACE AT HIGHWAY 96...
BELLEVUE...ASHLAND CITY...LEIPERS FORK...BELLS BEND...FOREST HILLS...
BELLE MEADE AND OAK HILL.

WINDS 40 TO 50 MPH ARE EXPECTED WITH THESE STORMS.

LAT...LON 3633 8670 3624 8659 3610 8652 3606 8652
      3606 8653 3609 8655 3599 8662 3579 8661
      3579 8666 3574 8670 3575 8740 3597 8729
      3598 8719 3618 8715 3621 8719 3624 8717
      3624 8719 3631 8715 3634 8728

27
Special weather statement, Jul 14, 4:26 PM CDT, 8 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
426 PM CDT MON JUL 14 2014

TNZ056>058-093-142230-
HICKMAN-LEWIS-PERRY-WAYNE-
426 PM CDT MON JUL 14 2014

...SIGNIFICANT WEATHER ADVISORY FOR HICKMAN...LEWIS...PERRY AND WAYNE
COUNTIES...

AT 425 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM PARSONS TO SARDIS TO
17 MILES SOUTHWEST OF SARDIS...MOVING EAST AT 30 MPH.

SOME LOCATIONS IN THE PATH INCLUDE MOUSETAIL LANDING STATE PARK...
LOBELVILLE...LINDEN...PLEASANTVILLE...CLIFTON...FLATWOODS...
KIMMINS...HOHENWALD...GORDONSBURG AND WAYNESBORO.

WINDS 40 TO 50 MPH ARE EXPECTED WITH THESE STORMS.

LAT...LON 3510 8798 3539 8803 3541 8798 3545 8805
      3550 8798 3561 8804 3572 8804 3583 8797
      3581 8785 3583 8782 3583 8722 3571 8725
      3567 8732 3560 8736 3546 8745 3542 8745
      3539 8757 3506 8760

27

The office that day

Everything else NWS Nashville, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 14, 6:55 AM CDTSpecial Weather StatementOHXStewart50 min
Jul 14, 7:41 AM CDTSpecial Weather StatementOHXMontgomery34 min
Jul 14, 8:15 AM CDTSpecial Weather StatementOHXRobertson45 min
Jul 14, 3:04 PM CDTSevere Thunderstorm WarningOHXHouston, Humphreys, Stewart56 min
Jul 14, 3:38 PM CDTSpecial Weather StatementOHXPerry52 min
Jul 14, 3:43 PM CDTSevere Thunderstorm WarningOHXDickson, Hickman, Humphreys47 min
Jul 14, 3:58 PM CDTSpecial Weather StatementOHXHumphreys32 min
Jul 14, 4:16 PM CDTSpecial Weather StatementOHXCheatham, Davidson, Williamson44 min
Jul 14, 4:26 PM CDTSpecial Weather StatementOHXHickman, Lewis, Perry, Wayne64 min
Jul 14, 4:53 PM CDTSpecial Weather StatementOHXDavidson, Rutherford, Williamson, Wilson52 min
Jul 14, 5:07 PM CDTSevere Thunderstorm WarningOHXDavidson, Rutherford, Williamson38 min
Jul 14, 5:13 PM CDTSpecial Weather StatementOHXMacon, Trousdale32 min
Jul 14, 5:14 PM CDTSevere Thunderstorm WarningOHXHickman, Lewis, Maury46 min
Jul 14, 5:18 PM CDTSevere Thunderstorm WarningOHXCannon, DeKalb, Rutherford, Wilson31 min
Jul 14, 5:26 PM CDTSpecial Weather StatementOHXGiles, Lawrence49 min
Jul 14, 5:33 PM CDTSevere Thunderstorm WarningOHXBedford, Marshall, Maury, Rutherford, Williamson31 min
Jul 14, 5:36 PM CDTSpecial Weather StatementOHXPutnam39 min
Jul 14, 5:47 PM CDTSpecial Weather StatementOHXCannon, Rutherford28 min
Jul 14, 6:00 PM CDTSpecial Weather StatementOHXBedford, Giles, Marshall45 min
Jul 14, 6:12 PM CDTSpecial Weather StatementOHXPutnam, White48 min

Nearby

Severe Thunderstorm Warnings in Tennessee, 2014Every severe thunderstorm warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.